Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Quad Cities, IA

May 22, 20114 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 22, 2011, 6:12 PM CDT for 4 counties in Illinois. It was in force for 63 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 6:12 PM CDT (23:12 UTC)
Expired
May 22, 2011, 7:15 PM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:13 PM CDTTSTM WND GST 601 E Milledgeville, ILBRANCHES DOWN.
May 22, 6:22 PM CDTTSTM WND GST 544 Nne Stockton, IL
May 22, 6:25 PM CDTTSTM WND GST 52Freeport, IL
May 22, 6:32 PM CDTTSTM WND GST 60S Freeport, IL
May 22, 6:35 PM CDTTSTM WND GST 59Freeport Albertus Airpo, IL
May 22, 6:36 PM CDTTSTM WND GST 401 Ssw Rock City, IL
May 22, 6:36 PM CDTTSTM WND GST 65E German Valley, IL
May 22, 6:36 PM CDTHAIL 0.251 Ssw Rock City, IL
May 22, 6:38 PM CDTTSTM WND GST 60Milledgeville, IL8 TO 10 INCH TREE LIMBS DOWN. ESTIMATED ONE INCH OF RAIN IN THE LAST 30 MINUTES.
May 22, 6:40 PM CDTTSTM WND DMG2 E Ridott, ILAT HWY 20 AND FIREWELL BRIDGE ROAD TROOPER REPORTS TREES SNAPPED IN HALF...POWER POLES DOWN...CATTLE BARN AND POLE BARN DAMAGED. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WUUS53 KDVN 222312
SVRDVN
ILC015-085-177-195-230015-
/O.NEW.KDVN.SV.W.0040.110522T2312Z-110523T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ILLINOIS...
  SOUTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
  EASTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 715 PM CDT.

* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
  LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM HANOVER TO MOUNT
  CARROLL TO MORRISON...OR ALONG A LINE EXTENDING FROM 14 MILES
  SOUTHEAST OF GALENA TO MOUNT CARROLL TO MORRISON...AND MOVING EAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FAIRHAVEN...ELIZABETH...CHADWICK...MASSBACH...LANARK...WOODBINE...
  COLETA...MILLEDGEVILLE...EMERSON...ROCK FALLS...STERLING...
  SHANNON...STOCKTON...PEARL CITY...NORA...LENA...WINSLOW...
  FREEPORT...GERMAN VALLEY...CEDARVILLE...ROCK CITY...RIDOTT...
  DAVIS...DAKOTA AND LAKE SUMMERSET.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 24 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4250 8941 4246 8939 4220 8939 4219 8968
      4194 8968 4193 8962 4174 8963 4164 9000
      4207 9008 4229 9043 4230 9042 4251 8984
TIME...MOT...LOC 2312Z 256DEG 27KT 4225 9026 4210 8995
          4181 8993
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
3 follow-up statements
875 
WWUS53 KDVN 222331
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SUN MAY 22 2011

ILC085-222341-
/O.CAN.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
JO DAVIESS IL-
631 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JO DAVIESS COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WIND HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4246 8939 4220 8939 4219 8968 4194 8968
      4193 8963 4192 8962 4174 8963 4170 8995
      4207 8990 4225 8992 4233 8989 4250 8968
      4250 8941
TIME...MOT...LOC 2331Z 256DEG 27KT 4236 8970 4220 8965
          4180 8979

$$

ILC015-177-195-230015-
/O.CON.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
631 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN CARROLL...NORTHEASTERN WHITESIDE AND STEPHENSON
COUNTIES...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM ELEROY TO SHANNON
TO AGNEW...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
FREEPORT TO 7 MILES SOUTH OF FREEPORT TO 7 MILES WEST OF STERLING...
MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAMASCUS...COMO...GALT...EMERSON...GRIMES ADDITION...SCIOTO MILLS...
RED OAK...DOUGLAS PARK...BUENA VISTA...OAKDALE NATURE PRESERVE...
CEDARVILLE...WHITESIDE COUNTY AIRPORT...ROCK FALLS...ONECO...ALBERTUS
AIRPORT...ORANGEVILLE...YEOWARD ADDITION...PENROSE...DAKOTA DORNINK
AIRPORT...AFOLKEY...WINNESHIEK...GERMAN VALLEY...DAKOTA...RIDOTT
CORNERS...RIDOTT...ROCK GROVE...ROCK CITY...DAVIS AND LAKE SUMMERSET.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 27 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4246 8939 4220 8939 4219 8968 4194 8968
      4193 8963 4192 8962 4174 8963 4170 8995
      4207 8990 4225 8992 4233 8989 4250 8968
      4250 8941
TIME...MOT...LOC 2331Z 256DEG 27KT 4236 8970 4220 8965
          4180 8979
WIND...HAIL 60MPH 1.00IN

$$
654 
WWUS53 KDVN 222341
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT SUN MAY 22 2011

ILC015-177-195-230015-
/O.CON.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
641 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHEASTERN WHITESIDE AND EASTERN
STEPHENSON COUNTIES...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE
STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM DAKOTA
DORNINK AIRPORT TO GERMAN VALLEY TO STERLING...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF FREEPORT TO 11 MILES SOUTHEAST OF
FREEPORT TO STERLING...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIDOTT
CORNERS...YEOWARD ADDITION...WINNESHIEK...RIDOTT...AFOLKEY...
DAKOTA...ROCK GROVE...ROCK CITY...DAVIS AND LAKE SUMMERSET.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 42 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4177 8979 4211 8974 4225 8964 4235 8964
      4247 8961 4250 8941 4246 8939 4220 8939
      4219 8968 4194 8968 4193 8963 4192 8962
      4174 8963
TIME...MOT...LOC 2342Z 256DEG 27KT 4238 8959 4222 8943
          4182 8968
WIND...HAIL 70MPH 1.00IN

$$

ERVIN
953 
WWUS53 KDVN 222356
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SUN MAY 22 2011

ILC015-177-195-230006-
/O.CAN.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
656 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
NORTHEASTERN WHITESIDE AND EASTERN STEPHENSON COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WIND 
AND LARGE HAIL HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.


LAT...LON 4177 8979 4211 8974 4225 8964 4235 8964
      4247 8961 4250 8941 4246 8939 4220 8939
      4219 8968 4194 8968 4193 8963 4192 8962
      4174 8963
TIME...MOT...LOC 2356Z 256DEG 27KT 4241 8945 4224 8929
          4185 8954

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:43 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 22, 2:43 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 PM CDT SUN MAY 22 2011

.SYNOPSIS...
SEVERE STORMS ARE ONGOING OVER THE FORECAST AREA AS A VIGOROUS UPPER
LEVEL LOW OVER MINNESOTA MOVES EAST. A SURFACE DRY LINE WAS MOVING
ACROSS EASTERN IOWA WITH THE MAIN SURFACE COLD FRONT LOCATED NEAR
THE IOWA NEBRASKA/BORDER. AHEAD OF THE DRY LINE SURFACE DEW POINTS
WERE IN THE UPPER 60S AND LOWER 70S. SURFACE WINDS WERE GENERALLY
SOUTH AROUND 20 MPH WITH GUSTS TO 30 MPH. ..KUHL..

&&

.SHORT TERM...TONIGHT AND TOMORROW.
THIS AFTERNOON AND EVENINGS ROUND OF SUPERCELLS AND BOWING LINE
SEGMENTS WILL MOVE EAST OF THE FORECAST AREA BEFORE MIDNIGHT. THE
18Z DAVENPORT SOUNDING SHOWED VERY STEEP LAPSE RATES ALOFT WITH
MINIMAL CAPPING. DAMAGING WINDS AND LARGE HAIL ARE VERY LIKELY
BEFORE THE STORMS EXIT THE AREA. WIND PROFILES ARE ALSO FAVORABLE
FOR SUPERCELL DEVELOPMENT WITH A POSSIBILITY OF TORNADOES. THE
PASSAGE OF THE COLD FRONT LATER THIS EVENING WILL END THE THREAT OF
SEVERE WEATHER FROM WEST TO EAST. A FEW SCATTERED THUNDERSTORMS ARE
POSSIBLE TOMORROW WITH COLD AIR AND CYCLONIC FLOW ALOFT WRAPPING
AROUND THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW. ..KUHL..

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...
ACTIVE WEATHER PATTERN CONTINUES WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. ON MONDAY THE LONG RANGE MODELS PROG
A UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN PLAINS WITH A 1020
MILLIBAR HIGH PRESSURE CENTER LOCATED OVER MANITOBA...ADVECTING COOL
DRY AIR ACROSS THE REGION. MEANWHILE...A WEAK SURFACE BOUNDARY WILL
BE LOCATED JUST TO THE SOUTHEAST OF THE AREA. THIS BOUNDARY COULD BE
THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS SO I WILL KEEP THE
CURRENT FORECAST OF SLIGHT CHANCE POPS.

ON TUESDAY A SOUTHERN STREAM LOW WILL DEVELOP OVER THE FOUR CORNERS
REGION OF THE SOUTHWEST AND MOVE EAST TO NEAR EASTERN KANSAS AND
IOWA BY WEDNESDAY. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. SHOWERS
WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF THE FORECAST AREA WITH
A CHANCE OF SHOWERS ACROSS THE NORTH. TEMPERATURES WILL REMAIN BELOW
NORMAL WITH LOWS IN THE UPPER 40S TO MID 50S AND HIGHS ONLY IN THE
60S.

ANOTHER UPPER LEVEL RIDGE WILL THEN APPROACH THE UPPER MISSISSIPPI
VALLEY ON THURSDAY NIGHT BRINGING DRY WEATHER TO THE REGION ON
FRIDAY. THE NEXT UPPER LEVEL LOW WILL MOVE OUT OF THE NORTHERN
ROCKIES BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY. THE LONG RANGE MODELS PROG THIS SYSTEM TO BE
PROGRESSIVE AND SHOW A LONG WAVE UPPER LEVEL RIDGE DEVELOPING OVER
THE ROCKIES AND PLAINS. THIS RIDGE SHOULD BRING DRY WEATHER TO THE
REGION NEXT SUNDAY. ..KUHL..

&&

.AVIATION...
SCATTERED STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ARE
EXPECTED TO EXIT EAST OF THE TERMINALS BY 01Z AS A WEAK COOL FRONT
PUSHES THROUGH. THIS FRONT WILL CAUSE THE GUSTY S-SW WINDS TO VEER
TO THE SW AND WEST AND DIMINISH TO LESS THAN 12 KTS AFTER SUNSET.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. WINDS
ARE EXPECTED TO PICK UP AGAIN BY MID MORNING MONDAY...ALONG WITH A
POTENTIAL FOR DEVELOPING LOW CLOUDS WITH CIGS IN MVFR RANGE.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, May 22, 8:41 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT SUN MAY 22 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231345-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
841 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF AN
ADVANCING COLD FRONT THIS AFTERNOON. THE AMOUNT OF INSTABILITY...WIND
SHEAR AND FORCING WILL SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY
BETWEEN 2 PM TO 5 PM OVER EASTERN IOWA. THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND TORNADOES.

STORMS ARE THEN EXPECTED TO ORGANIZE INTO LINES OR CLUSTERS...WITH
THE MAIN SEVERE THREAT TRANSITIONING TO PRIMARILY DAMAGING WIND
AND LARGE HAIL WHICH WILL CONTINUE INTO THE EVENING HOURS AND
AFFECT THE ENTIRE OUTLOOK AREA.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT
11 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONTAL BOUNDARY STALLED OVER MISSOURI AND SOUTHERN ILLINOIS WILL
PROVIDE A FOCUS FOR THUNDERSTORMS FROM MONDAY NIGHT INTO WEDNESDAY
NIGHT. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT. ANOTHER ROUND OF STORMS IS POSSIBLE BY NEXT
WEEKEND...BUT IT IS TOO SOON TO DETERMINE THE RISK OF SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.

SHEETS

In the hours before

Local storm report, May 22, 5:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             KEWANEE                 41.24N 89.93W
05/22/2011  E0.75 INCH       HENRY              IL   AMATEUR RADIO

&&

DMD
Local storm report, May 22, 5:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             NNE ELDRIDGE            41.64N 90.57W
05/22/2011  E0.25 INCH       SCOTT              IA   TRAINED SPOTTER

0551 PM     TSTM WND DMG     NNE ELDRIDGE            41.64N 90.57W
05/22/2011                   SCOTT              IA   TRAINED SPOTTER

            1/2 INCH DIAMETER BRANCHES DOWN

0550 PM     TSTM WND GST     DAVENPORT               41.56N 90.60W
05/22/2011  E56 MPH          SCOTT              IA   ASOS

&&

TAS
Local storm report, May 22, 5:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND GST     DAVENPORT               41.56N 90.60W
05/22/2011  M56.00 MPH       SCOTT              IA   ASOS

            CHANGE TIME OF MEASURED GUST

&&

TAS
Local storm report, May 22, 6:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     5 NW GRAND MOUND        41.87N 90.72W
05/22/2011                   CLINTON            IA   TRAINED SPOTTER

            BRANCHES DOWN.

0530 PM     TSTM WND GST     5 NW GRAND MOUND        41.87N 90.72W
05/22/2011  E70 MPH          CLINTON            IA   TRAINED SPOTTER

            TIME ESTIMATED.

&&

DMD
Local storm report, May 22, 6:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     5 NW LANARK             42.16N 89.89W
05/22/2011  M60 MPH          CARROLL            IL   TRAINED SPOTTER

            WIND SUSTAINED AT 45 WITH GUSTS TO 60 MPH

0554 PM     HEAVY RAIN       5 NW LANARK             42.16N 89.89W
05/22/2011  M0.75 INCH       CARROLL            IL   TRAINED SPOTTER

            RAINFALL DURING A 4 MINUTE PERIOD

&&

TAS
Local storm report, May 22, 6:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     ELDRIDGE                41.64N 90.57W
05/22/2011                   SCOTT              IA   TRAINED SPOTTER

            LARGE TREES, POWER LINES AND POWER POLES DOWN.

&&

MAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:12 AM CDTSpecial Weather StatementDVNPutnam48 min
May 22, 4:47 PM CDTSevere Thunderstorm WarningDVNJo Daviess58 min
May 22, 5:28 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson62 min
May 22, 5:47 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside31 min
May 22, 5:49 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.